MAUDE Adverse Event Report: AVANOS MEDICAL INC. CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS; CATHETERS (DAP)

AVANOS MEDICAL INC. CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS; CATHETERS (DAP)
Model Number B30611
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 08-feb-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported "the rt [respiratory therapist] noticed the saline leaking from the manifold.The crack is in the same spot as was reported on earlier incidents.Pressure was 26 pip (peak inspiratory pressure) was 13 rate of 30 100% oxygen.The [patient] was on a radiant heater." there was no reported injury.
 
Additional Manufacturer Narrative
The sample for this complaint record was received without the original packaging.The dial a port y-manifold was returned attached into a closed suction catheter.An obvious defect was observed.During evaluation, an inspection and examination under magnification was performed.It was noted the port where the dial was located appeared partially cracked with some visible scratches surrounding the crack.The port was received attached into the peep seal of the closed suction catheter.No missing material or debris was observed.The other side of the y-manifold did not exhibit cracks.The root cause was manufacturing related.All information reasonably known as of 21-apr-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CLOSED SUCTION SYSTEM FOR NEONATES / PEDIATRICS
Common Device Name
CATHETERS (DAP)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16334940
Report Number8030647-2023-00016
Device Sequence Number6835538
Product Code BSY
UDI-Device Identifier00609038000398
UDI-Public00609038000398
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberB30611
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOSED SUCTION CATHETER
Patient Age4 MO
Patient SexUnknown